Both of my sons were diagnosed with ADHD a few years ago. They both were started on concerta 18mg and are now both taking 54mg. I as well as their teachers are beginning to notice changes. They are both becoming more unfocused in the afternoons. Their doctor suggested adding ritalin 10mg around lunch-time. I am worried about starting them on this regimin due to all of the side effects I have read about. When we first started concerta, we had to deal with sleeplessness, loss of appetite, occassional headaches, mood swings, and nausea. The side effects were not terribly bad. I am really worried about adding ritalin due to the possible side effects of weight loss and slowing growth. My oldest son is 10 and is 52 inches tall weighs 55 pounds. My other son is 8 years old and is about 50 inches tall and weighs 60 pounds. Would you recommend that we try this medication anyway or should I suggest an alternative to the doctor?
The school day will always be longer than the effectiveness zone of attention drugs. I don't understand why you would need 2 different ones? How much medication do you want the children to take? It could be that extended release is not giving them all 54mg to absorb? Why are they on Concerta and not just straight Ritalin? Make no mistake, this 45yo adult male takes Ritalin.
My son had such a hard time on all the Adhd drugs. It was worse seeing him so unhappy and drained from these drugs. He is 8 very hyper and defiant but when he applys effort to one thing at a time he does well. My husband and I took him off his meds and he is back to his happy self..It is hard, but you dont want to overmedicate your children. I am not in the classroom to see how my son acts or the other kids. I got him on an IEP and I work with him on behavioral goals.My son cried so much on the Ritlin and fell asleep in class. Good luck. With anything... One day at a time. Best wishes for you and your sons.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 31 Dec 2009 • 1 answer
Posted 23 Dec 2012 • 2 answers
Posted 22 Mar 2015 • 3 answers
Posted 31 Mar 2017 • 2 answers
Posted 1 Jul 2017 • 0 answers